P221. Incidence and risk factors for low urinary tract infections in patients with inflammatory bowel disease
I. Gîrleanu1, A. Trifan1, A.-M. Singeap1, C. Cojocariu1, S. Chiriac1, C. Stanciu1, 1University of Medicine and Pharmacy Gr. T. Popa, Gastroenterology, Iasi, Romania
A high proportion of patients with inflammatory bowel disease (IBD) are treated with immunosuppressants. Immunossupresants lead to an increased risk of infections including low urinary tract infections. The aim of this study was to assess the incidence of low urinary tract infections, and the risk factors associated with these infections in patients with IBD and immunossupresant therapy.
We conducted a prospective study on patients diagnosed with IBD in the Department of Gastroenterology of a tertiary hospital. We included patients with IBD and immunossupresant therapy (corticotherapy, thiopurine, anti-TNF alpha agents). All patients were evaluated at the inclusion in the study and follow up for 12 months.
Fifty-eight patients (20.9%) out of 277 IBD patients developed low urinary tract infection. Escherichia coli and Enteroccocus faecalis were observed in 34 and 18 patients, respectively. The incidence of low urinary tract infection in male patients aged 60 or over was significantly higher than that in the other age groups (p = 0.02). The use of thiopurine (p < 0.001), and immunossupresant combination therapy (p = 0.03) was associated with the increased rate of low urinary tract infection. The treatment with Infliximab or Adalimumab was not associated with increased rate of infection (p = 0.86). Multivariated analysis indicated that thiopurine treatment (p = 0.05, HR 1.54, CI 0.779–3.275) and hypoalbuminemia (p = 0.028, HR 1.83, CI 0.932–2.617) were independent risk factors for development of low urinary tract infection.
The incidence of low urinary tract infection in IBD patients treated with immunossupresants was and prophylaxis should be considered. Age more than 60 years, hypoalbuminemia and the use of thiopurine are risk factors for low urinary tract infection in patients with IBD.